Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rash all over body despite treatment?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3329 Questions

default
Posted on Tue, 24 Jul 2018 in Skin Rash
Question: My 10 year old son came home with this in September of 2017 I had taken him to the ER and they said poison put him on steroids by mouth and some topical cream...... it helped a little but seemed to spread to another area of his body. Took him back to the ER and they referred him to a dermatologist he also said poison gave him a higher dose of steroids by mouth and some more cream and yet it still hasn’t gone away we revisited the dermatologist and he just gave more creams and now says he ain’t sure to what it maybe. Note the ER did do blood work and everything came back fine there as well. Plz help!
doctor
Answered by Dr. Asmeet Kaur Sawhney 2 hours later
Brief Answer:
Seems to be eczematous rash, answer few questions

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and reviewed the attached photographs.
It seems to be eczematous rash.
I need to ask you few questions:
Is your son or anyone in the family having history of dry skin, allergic rhinitis or asthma?
What is the name of the oral steroid and its dose and duration?
Is your son having any other ailments or taking any other medicines?
Kindly revert with the answers.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 9 hours later
No we don’t have no history of either one. Prednisone 10 mg taken four pills for four days, three pills for three days and so on. And no he isn’t taking any other medications..... is there something we can do to get him some relief?
doctor
Answered by Dr. Asmeet Kaur Sawhney 2 hours later
Brief Answer:
Oral steroids for longer duration

Detailed Answer:
According to me you need to give him oral steroids in a tapering dose for a longer duration say 4-5 weeks.
Otherwise there are chances of relapse of this rash.
Also give him oral antihistaminic like tablet cetrizine 10 mg bedtime and apply potent topical steroid like clobetasol propionate cream diluted in a moisturizing lotion in the ratio of 1:3 on the affected areas twice daily.


Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on